Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 177, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 1, 2015, 10:21 PM CDT for Henry County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 10:21 PM CDT (03:21 UTC)
- Expired
- Jul 1, 2015, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 6:03 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2985 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 457 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 27.9
The text
As transmitted, in the capitals the NWS used until 2016.
743
WUUS53 KEAX 020321
SVREAX
MOC083-020400-
/O.NEW.KEAX.SV.W.0177.150702T0321Z-150702T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT WED JUL 1 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 1100 PM CDT
* AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHEAST OF CLINTON...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COAL AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3820 9372 3830 9383 3842 9372 3839 9351
3821 9352 3820 9352 3820 9354 3822 9356
3821 9356 3820 9356
TIME...MOT...LOC 0319Z 298DEG 18KT 3832 9367
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON2 follow-up statements
955
WWUS53 KEAX 020336
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 PM CDT WED JUL 1 2015
MOC083-020400-
/O.CON.KEAX.SV.W.0177.000000T0000Z-150702T0400Z/
HENRY MO-
1036 PM CDT WED JUL 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HENRY COUNTY UNTIL 1100 PM CDT...
AT 1035 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
DEEPWATER...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN HENRY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3820 9372 3827 9379 3835 9374 3835 9351
3820 9352 3820 9354 3822 9356 3820 9356
TIME...MOT...LOC 0337Z 298DEG 18KT 3828 9357
HAIL...1.00IN
WIND...60MPH
$$
LEIGHTON114
WWUS53 KEAX 020359
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT WED JUL 1 2015
MOC083-020409-
/O.EXP.KEAX.SV.W.0177.000000T0000Z-150702T0400Z/
HENRY MO-
1059 PM CDT WED JUL 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRY COUNTY WILL
EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 12 AM.
LAT...LON 3820 9372 3827 9379 3835 9374 3835 9351
3820 9352 3820 9354 3822 9356 3820 9356
TIME...MOT...LOC 0359Z 298DEG 18KT 3823 9345
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:25 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 1, 6:25 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT Wed Jul 1 2015
.DISCUSSION...
Issued at 359 PM CDT WED JUL 1 2015
Tonight:
Could be a very active evening as ingredients coming together for
supercells. Airmass has been gradually recovering from eastern KS
into far west central MO from this mornings convection. Warm front
or the old outflow boundary has lifted northeast through the KC
Metro area, which the operational models had depicted further south.
This more northern displacement is allowing 3000-4000 J/kg of MLCAPE
over east central/southeast KS to be advected into west central MO.
Certainly plenty of shear with 45kt of 0-6km shear to support
rotating updrafts. Of note is the decrease in the 0-1km shear down
to 15kt. However, the 12z and 18z NAM ramped that up to 30kt by 03z
and 06z over the far southwestern counties. Latest RUC has latched
onto the more northern location of the front with convection
initiating along the front over west central MO between 21z-23z
which is in the range of what we had been anticipating.
Should convection develop near the Missouri River as forecast the
initial activity would likely be severe and include all severe
elements. Storms should congeal into another complex of heavy rain
producing storms and likely track through the current Flash Flood
Watch.
Thursday - Friday:
The train of shortwaves embedded within the northwest flow will
continue to provide a threat for convection, more so on Thursday.
Satellite imagery showed the next upstream vorticity max dropping
southeast from southern Alberta. Weak high pressure building in from
WI into IA will help shield the eastern CWA from the majority of the
convection. Below average temperatures expected due to the
northeasterly boundary layer winds.
4th of July Weekend:
Looking like we could get away with at least one dry day, Saturday
more so than Sunday. The northwest flow will begin to flatten as an
upper trough glides across southern Canada. A gradual warmup also
expected.
Monday - Wednesday:
The unsettled and rainy pattern returns under a modified northwest
flow regime with embedded shortwaves.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 620 PM CDT WED JUL 1 2015
Convection will be main concern this evening through around
03Z...warm front will focus these storms that will form around metro
Kansas City and continue to evolve towards the southeast through the
evening. These storms will be capable of producing isolated
tornadoes. KSTJ will have the least chance of convection as the front
is east and south of the KSTJ terminal. Rest of the evening after
storms move south and east will be VFR or MVFR overnight.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
038>040-044>046-054.
&&
DISCUSSION...MJ
AVIATION...AdolphsonHazardous weather outlook, Jul 1, 4:59 AM CDT, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CDT WED JUL 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE HEAVY RAIN AND FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY...AND POSSIBLY INTO THE HOLIDAY WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jul 1, 9:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM FLASH FLOOD 2 S SMITHTON 38.65N 93.09W
07/01/2015 PETTIS MO TRAINED SPOTTER
SPOTTER REPORTS 5-6 INCHES WATER OVER THE ROADWAY.
&&
KBRONISLocal storm report, Jul 1, 9:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
932 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST 5 W HARRISONVILLE 38.65N 94.44W
07/01/2015 E60 MPH CASS MO PUBLIC
&&
CUTTERLocal storm report, Jul 1, 9:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD 2 WSW GREENWOOD 38.84N 94.38W
07/01/2015 JACKSON MO PUBLIC
TWITTER REPORT OF WATER RUSHING OVER HWY 291 IN SEVERAL
SPOTS NEAR LAKE WINNEBAGO, UP TO 6 INCHES DEEP.
&&
LGLocal storm report, Jul 1, 10:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1008 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLOOD S PLEASANT HILL 38.79N 94.27W
07/01/2015 CASS MO NWS EMPLOYEE
5-6 INCHES OF RAIN OVER HWY 58 IN NUMEROUS AREAS. HWY 58
BY LUMBER YARD IS IMPASSIBLE AT THIS TIME.
&&
KBRONISLocal storm report, Jul 1, 10:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1013 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM FLOOD SEDALIA 38.70N 93.23W
07/01/2015 PETTIS MO BROADCAST MEDIA
WATER REPORTEDLY COMING INTO A RADIO STUDIO, FORCING A
NEED FOR THEM TO SHUT OFF THEIR POWER FOR SAFETY
&&
LGLocal storm report, Jul 1, 10:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1016 PM CDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN ARCHIE 38.48N 94.35W
07/01/2015 E2.00 INCH CASS MO TRAINED SPOTTER
REPORT OF ABOUT 2 INCHES OF RAIN HAS FALLEN WITHIN 40
MINUTES
&&
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:07 PM CDT | Special Weather Statement | EAX | Lafayette | 38 min |
| Jul 1, 7:17 PM CDT | Tornado Warning | EAX | Cass, Jackson, Johnson | 43 min |
| Jul 1, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 47 min |
| Jul 1, 7:55 PM CDT | Flash Flood Warning | EAX | Cass, Jackson | 6 hr |
| Jul 1, 7:59 PM CDT | Tornado Warning | EAX | Cass | 31 min |
| Jul 1, 8:18 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 42 min |
| Jul 1, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 32 min |
| Jul 1, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 46 min |
| Jul 1, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Jul 1, 8:56 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 39 min |
| Jul 1, 8:58 PM CDT | Tornado Warning | EAX | Cass | 32 min |
| Jul 1, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 51 min |
| Jul 1, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 43 min |
| Jul 1, 10:07 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 16 hr |
| Jul 1, 10:11 PM CDT | River Flood Warning | EAX | Cooper | 41 hr |
| Jul 1, 10:22 PM CDT | Tornado Warning | EAX | Henry | 38 min |
| Jul 1, 10:28 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 6 hr |
| Jul 1, 10:31 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jul 1, 10:45 PM CDT | River Flood Warning | EAX | Howard | 31 hr |
| Jul 1, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 48 min |
| Jul 1, 11:58 PM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
| Jul 2, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 41 min |
| Jul 2, 1:58 AM CDT | Areal Flood Warning | EAX | Cass, Jackson | 12 hr |
| Jul 2, 6:46 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 41 hr |
| Jul 2, 1:59 PM CDT | Areal Flood Warning | EAX | Cass | 24 hr |
| Jul 2, 2:04 PM CDT | Areal Flood Warning | EAX | Pettis | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.